Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 19, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Nov 10, 2019, 2:41 PM CST for 21 counties in Kansas. It took effect at Nov 11, 2019, 3:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2019, 2:41 PM CST (20:41 UTC)
- In effect from
- Nov 11, 2019, 3:00 AM CST
- Expired
- Nov 11, 2019, 1:51 PM CST
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
All 21 counties
Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 37 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2249 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -131 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
628 WWUS73 KICT 102041 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 241 PM CST Sun Nov 10 2019 KSZ032-033-047>052-067>069-082-083-091>094-098-099-111045- /O.NEW.KICT.WI.Y.0019.191111T0900Z-191111T2000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk- Chautauqua-Montgomery- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, Cedar Vale, Coffeyville, and Independence 241 PM CST Sun Nov 10 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM CST MONDAY... * WHAT...North winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From 3 AM to 2 PM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. High profile vehicles may become difficult to operate on the highway. This will especially be true on east and west oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east and west oriented roads and highways. Secure outdoor objects. && $$ Metzger
2 follow-up statements
531 WWUS73 KICT 110910 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 310 AM CST Mon Nov 11 2019 KSZ053-070-112000- /O.EXA.KICT.WI.Y.0019.000000T0000Z-191111T2000Z/ Chase-Greenwood- Including the cities of Cottonwood Falls, Strong City, Eureka, and Madison 310 AM CST Mon Nov 11 2019 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Chase and Greenwood Counties. * WHEN...From Early This Morning until 2 PM CST This Afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. High profile vehicles may become difficult to operate on the highway. This will especially be true on east and west oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ032-033-047>052-067>069-082-083-091>094-098-099-112000- /O.CON.KICT.WI.Y.0019.000000T0000Z-191111T2000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk- Chautauqua-Montgomery- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, Cedar Vale, Coffeyville, and Independence 310 AM CST Mon Nov 11 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...North winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Central, South Central and Southeast Kansas. * WHEN...From Early This Morning until 2 PM CST This Afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. High profile vehicles may become difficult to operate on the highway. This will especially be true on east and west oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on east and west oriented roads and highways. Secure outdoor objects. && $$
011 WWUS73 KICT 111951 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 151 PM CST Mon Nov 11 2019 KSZ032-033-047>053-067>070-082-083-091>094-098-099-112100- /O.CAN.KICT.WI.Y.0019.000000T0000Z-191111T2000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Chautauqua-Montgomery- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, Cedar Vale, Coffeyville, and Independence 151 PM CST Mon Nov 11 2019 ...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 2PM... The north winds had diminished some across the area, but winds will still be quite blustery. with north winds at 25 mph gusting to 35 mph. $$ Ketcham
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Nov 10, 11:46 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 10, 11:46 AM CST, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1146 AM CST Sun Nov 10 2019 .SHORT TERM...(Today through Tuesday night) Issued at 329 AM CST Sun Nov 10 2019 A ridge along the Pacific Coast will build today and amplify through the day tomorrow to drive an arctic airmass through the Central Plains and into the South Central Plains. At the sfc, the northerly wind shift along the leading edge of a the cold front will continue to make its way through the area today, well ahead of the highly anticipated arctic airmass. Since the strong 850 baroclinic zone and cold air advection will be lagging quite a bit, one more nice fall day is forecast today before winter makes a comeback. Expecting temperatures to reach into the mid 50s in central KS and mid 60s across south central and southeast KS today. Light rain may develop later this evening across portions of southern KS as southerly moisture transport increases ahead of the cold front. Models continue to be trending drier so any rain should be on the lighter side. As the arctic air continues to seep into the area overnight, the rain will mix with freezing rain tomorrow morning and then mix with snow by late morning. The best chance of freezing rain/freezing drizzle looks to be across southeast Kansas. Additionally, light snow/ snow flurries will be possible in the morning across central KS and drift south throughout the morning as the 850 mb baroclinic zone and frontogenesis drift south through the area. Went with lighter POPs and mainly flurries along this feature since appreciable moisture continues to be lacking with current runs. As the coldest temperatures arrive, the chance of precipitation decreases therefore limiting any accumulation. While very little to no snow and ice accumulation is expected, even trace amounts of freezing rain can cause hazardous conditions especially on elevated surfaces. The transition to freezing rain will occur during the early commute hours Monday morning which could impact morning travel. Unfortunately, some of the best cold air advection will occur throughout the day tomorrow therefore limiting the days high temperatures to the upper 20s and low 30s across the area. Winds were again trended up as in recent forecasts which continues to trigger an enhanced fire threat area as well as very cold wind chills through the day tomorrow. Wind chills in the single digits and teens are expected throughout the day making for a bone chilling start to the work week. As high pressure pushes in tomorrow night, clear skies will aid in reaching potential record low temperatures across the area. Trended tomorrow nights temperatures down given set up combined with MSLP still trending 3 standard anomalies above normal. This pushes morning lows in the single digits and low teens across the forecast area. As high pressure translates southeast Tuesday, southerly sfc flow will return, as will 850 mb warm advection. However, temperatures will will be recovering from the early morning (potentially record) lows thus will only climb into the mid 30s to low 40s. .LONG TERM...(Wednesday through Saturday) Issued at 329 AM CST Sun Nov 10 2019 Another mid level trough is expected mid week but the models continue to signal a dry atmosphere. Ridging looks to set up late next week to continue the dry conditions through the end of the work week and to start next weekend. Thereafter models diverge greatly with the next feature that may bring precip chances back in the forecast. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1144 AM CST Sun Nov 10 2019 VFR conditions will prevail for the first 6 to 8 hours, but after that, expect deteriorating aviation conditions as a strong cold front pushes south with a wind shift to the north. As the front pushes south, expect cigs to become MVFR for most locations, as a mix of precipitation develops initially over southern and SE KS. Expect this precipitation to begin as -DZ or -RA, for the KICT and KCNU taf locations late this evening. But as colder air filters south, expect the precip to changeover to a mix of wintry precipitation, with a chance of -FZDZ or -SN for portions of central KS. Could see an area of light snow (-SN) or flurries translate south across the region by Mon morning. Ketcham && .FIRE WEATHER... Issued at 329 AM CST Sun Nov 10 2019 Tomorrow, strong northerly winds of 25-30 mph will support a Very High grassland fire danger threat for portions of east central, south central, and southeast KS. This threat will diminish some for areas that receive snow or freezing rain tomorrow morning. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 66 28 32 13 / 0 30 10 0 Hutchinson 63 24 31 8 / 0 20 10 0 Newton 63 24 30 11 / 0 20 10 0 ElDorado 65 27 30 12 / 0 30 10 0 Winfield-KWLD 68 30 33 13 / 0 30 20 0 Russell 56 22 29 8 / 0 10 20 0 Great Bend 59 23 29 9 / 0 10 20 0 Salina 57 24 30 8 / 0 10 20 0 McPherson 60 24 29 7 / 0 10 10 0 Coffeyville 66 32 35 15 / 0 60 30 0 Chanute 63 29 32 14 / 0 50 20 0 Iola 62 28 31 13 / 0 40 20 0 Parsons-KPPF 65 31 34 14 / 0 60 20 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KMB LONG TERM...KMB AVIATION...Ketcham FIRE WEATHER...KMB
Hazardous weather outlook, Nov 10, 9:26 AM CST, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 926 AM CST Sun Nov 10 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111530- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 926 AM CST Sun Nov 10 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight There is a chance for a wintry mix of freezing rain and snow late tonight into tomorrow morning across portions of south central and southeast Kansas. A dusting of snow accumulations or light glazing on elevated surfaces can not be ruled out. A major winter storm is not expected. Wind chills late tonight into tomorrow morning will be in the single digits and teens across central, south central, and southeast Kansas. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for a wintry mix of freezing rain and snow late tomorrow morning across portions of south central and southeast Kansas. A dusting of snow accumulations or light glazing on elevated surfaces can not be ruled out. A major winter storm is not expected. Highs tomorrow and Tuesday will be in the upper 20s and 30s. Overnight lows will be in the single digits and teens with wind chills near zero and the single digits possible Monday and Tuesday mornings. Very High grassland fire danger expected Monday portions of east central, south central, and southeast Kansas. Very High grassland fire danger expected across portions of southeast Kansas on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ KMB/Ketcham
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.